MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE

AIZU OLYMPUS CO., LTD. ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Model Number LTF-190-10-3D
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus for evaluation where service found the b30 error.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, that the suggested event likely occurred due to defective charge coupled device (ccd) unit caused by the following: a) ccd cable between ccd transmission unit at distal end and connector wiring unit was broken.B) short-circuit of the ccd cable at connector wiring unit c) dielectric breakdown inside the ccd by the handling below -system ground wire was not connected.-with the system power on, removed and inserted the scope connector.-dirt, moisture, and others were attached to the connector contact section.D) defect of ccd unit due to water/moisture invaded the subject device from leaked location a definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): "important information please read before use: dangers, warnings, and cautions: do not insert the video connector while the electrical contacts are wet and/or dirty.This may result in an electric shock, causing severe damage to the endoscope and compromising patient and/or operator safety.Do not coil the video cable or universal cord with a diameter of less than 12 cm.Endoscope damage can result.Turn the video system center on only when the video connector is connected to the video system center.In particular, confirm that the video system center is off before connecting or disconnecting the video connector.Failure to do so can result in equipment damage, including destruction of the image sensor.Important information please read before use: precautions for disappeared or frozen endoscopic image: if air bubbles emerge from the endoscope continuously during leakage test, do not use the endoscope.Water may enter the endoscope and cause a short circuit.This may result in breakage of the switch and image sensor." olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that the device was displaying an abnormal image.The reported problem was found during reprocessing.There was no harm or user injury reported due to the event.When the device was sent to service, evaluation found a b30 error.This report is being submitted for the b30 error found during evaluation.

Brand Name
ENDOEYE FLEX 3D DEFLECTABLE VIDEOSCOPE
Common Device Name
FLEX 3D DEFLECTABLE VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
lydia sakakeeny
800 west park drive
westborough, MA 01581
6177976458
MDR Report Key15801710
Report Number9610595-2022-04002
Device Sequence Number12184142
Product Code GCJ
UDI-Device Identifier04953170340741
UDI-Public04953170340741
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-190-10-3D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2021
Initial Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown